Thunderstorm Wind, Graves
- When
- August 9, 8:25 PM CST
- Where
- Graves County, Cuba
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.583, -88.617
Ten to 15 trees were blown down. Some fell across county roads.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 9, 1:00 PM CST, 7 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU AUG 9 2001 PRIMARY FORECAST CHALLENGE REMAINS POPS ASSOCIATED WITH DEPARTING TROPICAL SYSTEM...AS WELL AS INCOMING FRONTAL SYSTEM. LATEST IR AND VIS IMAGERY DEPICTS MAIN BODY OF CONVECTION ON ERN FLANK OF TROPICAL CIRCULATION...AND PRIMARILY EAST (OR SE) OF PAH FA. APPROACHING COLD FRONT IS STILL WELL TO OUR NW OVER HI PLAINS/UPR MIDWEST. WL MONITOR THRU PRESS TIME BUT ANTICIPATE MINIMAL DIURNAL POP INTO EVENING W/SHIFTING FOCUS TO LATE NIGHT-FRI POP AS FRONT MOVES INTO PICTURE. WHILE MODELS DIFFER ON QPF AMOUNTS AND EXACT LOCATION OF QPF...GENERAL TREND FOR FRONT TO COME INTO FA FRI IS MAINTAINED THRU EACH MODEL SOLUTION. WL THEREFORE RESPOND WITH SIMILAR TO GUIDANCE SUGGESTION FOR HIGH CHC POPS FRI...PERHAPS LIKELY. ALSO...NOW ALL MODELS ARE SYNCHRONIZING THEIR SOLUTIONS IN SUGGESTING FRONT WL STALL AND LINGER BACK THRU FA IN SE-NW FASHION. WL THEREFORE FOLLOW TREND SET UP WITH YDAY PACKAGE AND ELIMINATE POPS EARLY THIS WEEKEND NE...BUT LINGER THRU SUN SW. GUIDANCE IS REAL CLOSE REGARDLESS OF MODEL AND HAS REASONABLE TREND ALREADY GOING IN PACKAGE...SO EXPECT JUST MINOR TWEEKING. .PAH...NONE. DH
MOZ076-086-087-100-107>110-092200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 354 PM CDT THU AUG 9 2001 ...ISOLATED SEVERE STORMS POSSIBLE ACROSS SOUTHEAST MISSOURI THIS AFTERNOON... ISOLATED SEVERE STORMS...CAPABLE OF PRODUCING HAIL UP TO QUARTERS... AS WELL AS GUSTY WINDS IN EXCESS OF 45 MPH...WILL BE POSSIBLE ACROSS SOUTHEAST MISSOURI THIS AFTERNOON. IN ADDITION TO HAIL AND WIND...TORRENTIAL RAINFALL...IN EXCESS OF AN INCH AN HOUR...MAY ALSO BE POSSIBLE WITH THE ISOLATED THUNDERSTORMS. AT 350 PM...NATIONAL WEATHER SERVICE RADAR IN PADUCAH INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER RIPLEY AND WAYNE COUNTY MISSOURI...STRETCHING FROM NORTHEAST OF DONIPHAN...ONWARD TO WILLIAMSVILLE AND GREENVILLE. ADDITIONAL STORMS...STRETCHED ALONG THE WESTERN CARTER COUNTY BORDER WEST OF FREMONT...AND ALONG THE PERRY COUNTY BORDER...NORTHWEST OF PERRYVILLE MISSOURI. ALL OF THE STORMS WERE DRIFTING SLOWLY TO THE SOUTHEAST AROUND 5 MPH. AN OUTFLOW OF WINDS FROM THESE THUNDERSTORMS WILL AID IN THE DEVELOPMENT OF NEW THUNDERSTORM ACTIVITY ACROSS SOUTHEAST MISSOURI FOR THE REMAINDER OF THE AFTERNOON. WHERE OUTFLOW FROM SEVERAL THUNDERSTORMS CONVERGE...STORMS WILL QUICKLY RISE AND MAY BRIEFLY BECOME SEVERE. PERSONS TRAVELING IN OR NEAR THUNDERSTORMS SHOULD BE PREPARED FOR THE POSSIBILITY OF HEAVY RAIN...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS...AS WELL AS THE POTENTIAL FOR GUSTY WINDS AND HAIL.
INZ086-KYZ018-021-092300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 456 PM CDT THU AUG 9 2001 ...HEAVY RAIN CONTINUES AROUND THE EVANSVILLE INDIANA METRO AND OVER MUHLENBERG COUNTY IN WEST KENTUCKY... AT 450 PM...THUNDERSTORMS WITH VERY HEAVY RAIN...CONTINUE TO MOVE ACROSS THE EVANSVILLE INDIANA METROPOLITAN AREA...AND NORTH OF GRAHAM IN MUHLENBERG COUNTY KENTUCKY. IN THE EVANSVILLE METRO AREA...ONE HOUR RAINFALL...ESTIMATED BY RADAR...RANGED BETWEEN ONE TO ONE AND ONE HALF INCHES. THE HEAVY RAIN STRETCHED FROM WEST OF HIGHWAY 41...EXTENDING ABOUT SIX MILES WEST ON ROUTE 62 AND 66...TOWARD KASSON IN VANDERBURGH COUNTY. PERSONS PLANNING TRAVEL TO THE WEST AND SOUTHWEST OF THE EVANSVILLE METRO AREA...TOWARD HENDERSON KENTUCKY THROUGH 6 PM...SHOULD BE WATCHFUL FOR WATER RISING RAPIDLY IN DITCHES AND STREAMS...AS WELL AS PONDING OF WATER ON AREA ROADWAYS. ELSEWHERE...HEAVY RAIN...ESTIMATED BY RADAR OVER TWO INCHES IN AN HOUR...WAS INDICATED OVER THE PEABODY WILDLIFE MANAGEMENT AREA... NORTH OF GRAHAM KENTUCKY. ANYONE PLANNING TRAVEL NORTH OF THE WEST KENTUCKY PARKWAY...NEAR GRAHAM KENTUCKY...SHOULD BE WATCHFUL FOR WATER ON ROADS AND OVER LOW- LYING AREAS THROUGH 6 PM.
MOZ076-086-087-092315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 520 PM CDT THU AUG 9 2001 ...HEAVY RAIN PERSISTS CONTINUES PERRY COUNTY MISSOURI... AT 515 PM...THUNDERSTORMS WITH VERY HEAVY RAIN...CAPABLE OF PRODUCING RAINFALL IN EXCESS OF AN INCH AN HOUR...CONTINUED ACROSS PERRY COUNTY MISSOURI AND SURROUNDING AREAS. THE HEAVIEST RAINFALL WAS NOTED ACROSS INTERSTATE 55 AND HIGHWAY 61...EXTENDING FROM SILVER LAKE AND SEDGEWICKVILLE...EASTWARD TO LONGTOWN...FRIEDHEIM AND DAISY. ANOTHER AREA OF HEAVY RAIN WAS NOTED FROM PERRYVILLE TO MENFRO AND FARRAR. ALL OF THE RAIN WAS MOVING EAST AROUND 10 MPH...AND WILL EVENTUALLY REACH NEAR A JACKSON TO ALTENBURG MISSOURI BY 615 PM. IF YOU PLAN TRAVEL ACROSS EASTERN PERRY AND CAPE GIRARDEAU COUNTIES IN MISSOURI THROUGH 630 PM...BE PREPARED FOR TORRENTIAL RAINFALL. BE WATCHFUL FOR PONDING OF WATER ON ROADWAYS...AS WELL AS SHARP RISES IN SMALL CREEKS AND STREAMS. THE HEAVY RAIN SHOULD MOVE EAST OF THE MISSISSIPPI RIVER AFTER 7 PM.
ILZ090-091-094-KYZ001>008-010-100100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 710 PM CDT THU AUG 9 2001 ...STRONG THUNDERSTORMS POSSIBLE OVER SOUTHERN ILLINOIS AND WEST KENTUCKY... AT 705 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR VIENNA ILLINOIS ACROSS THE OHIO RIVER TO WICKLIFFE KENTUCKY. MOVEMENT WAS EAST AT 10 TO 20 MPH. THROUGH 800 PM...STRONG THUNDERSTORMS ARE POSSIBLE IN COMMUNITIES FROM DIXON SPRINGS TO METROPOLIS ILLINOIS...EXTENDING SOUTH ACROSS TO PADUCAH AND BARDWELL KENTUCKY. GUSTY WINDS OF 40 TO 50 MPH...IN ADDITION TO HAIL UP TO ONE-HALF INCH IN DIAMETER...ARE POSSIBLE IN AND NEAR THE STRONGER STORMS. OTHER THREATS POSED BY THESE STORMS INCLUDE DEADLY LIGHTNING AND LOCALLY HEAVY RAIN ON THE ORDER OF ONE INCH OR MORE PER HOUR. IF A STORM APPROACHES...SEEK SHELTER INSIDE AWAY FROM WINDOWS AND OUTSIDE WALLS. DO NOT USE ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
722 PM CDT THU AUG 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM MOUNDS IL WIND DAMAGE
08/09/01 PULASKI TREE FELL ON HOUSE ON
1ST STREET REPORTED BY
LAW ENFORCEMENT
0645 PM MOUNDS IL WIND DAMAGE
08/09/01 PULASKI TREE OVER ROAD ON HWY 51
NORTH OF MOUNDS REPORTED
BY LAW ENFORCEMENT
0710 PM MOUNDS IL WIND DAMAGE
08/09/01 PULASKI TREE FELL ON POWER LINE
IN MOUNDS AREA REPORTED
BY LAW ENFORECEMENTThe Paducah radar (KPAH), 56 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Ten to 15 trees were blown down. Some fell across county roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265538.